MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER PST TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER PST TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Model Number 365987
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported after use the bd microtainer® pst¿ tubes with lh (lithium heparin) experienced erroneous results.The following information was provided by the initial reporter: the customer stated 3 incidents in the past week where blood was collected from a neonate in a regular syringe (no additive) and put in a green microtainer.When the chemistries were tested in the lab, we obtained potassium results >10 and calcium results <5.These results generally suggest chelation of calcium.However, in these cases, no other tubes (including edta) were collected (only the green).The staff members who collected the blood are very well versed in neonatal collection.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples for the investigation, therefore retention samples were analyzed.50 retention samples were tested visually for the presence of additive and the presence of barrier gel with acceptable results.In addition, retention samples were tested clinically for erroneous results.Bd was unable to duplicate or confirm the customer¿s indicated failure (erroneous results) because the defect was not evident in the testing of the retention lot samples.Replicates of both retain and control samples tested for erroneous results and were acceptable in terms of both precision and accuracy.The next generation microtainer brand tube (ngmbt) is assembled in the arthur g.Russell ngmbt automatic assembly line (sap equipment number: 40069576) at the juncos, pr site.Fifteen (15) tubes are loaded onto racks that travel through each station in the machine.The lot number and expiration date are printed on the tubes, then the tubes inside walls are spray coated with a lithium heparin solution.The tubes then pass through a drying station where the solution is dried.Then the barrier gel is dispensed inside the tubes at the next station.Silicone lubricant is applied to the tube collector outside surface and then the cap is placed on the tube.The capped tubes are then transferred to the bagging equipment.The lot number, expiration date and secondary barcode are printed onto the polybag.Each tube is individually counted via a thru-beam sensor when it passes the slotted wheel.Tubes are accumulated until they reach 50, then a flap opens to transfer tubes into the polybag.After filling the polybag is heat sealed.Polybags are then manually packed into case cartons.This automatic line has vision systems to 100% inspect for correct and legible tube lot/expiration date printing, solution spray presence, cap presence, cap seating, and polybag correct and legible lot / expiration date printing.Per device history record (dhr) review there were no issues that could lead to the reported condition during the production run.A review of the manufacturing records was performed for the incident lot and no manufacturing issues were reported to have affected product quality.Based on the investigation results to date, the defect has not been confirmed for this complaint as no samples from the customer have been received for evaluation and the retention sample evaluation was performed with acceptable results.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD MICROTAINER PST TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key10375741
Report Number2618282-2020-00071
Device Sequence Number2160258
Product Code JKA
UDI-Device Identifier50382903659871
UDI-Public50382903659871
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2020
Device Model Number365987
Device Catalogue Number365987
Device Lot Number925447N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;